Alert archive / Missouri / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 11, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 9, 2021, 4:49 PM CDT for Butler County, New Madrid County, Stoddard County, Missouri. It was in force for 41 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2021, 4:49 PM CDT (21:49 UTC)
- Expired
- Apr 9, 2021, 5:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Butler County, MO, New Madrid County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 135 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 5:07 PM CDT | HAIL 1 | Qulin, MO | |
| Apr 9, 5:07 PM CDT | HAIL 1.75 | Qulin, MO | |
| Apr 9, 5:13 PM CDT | HAIL 1 | 4 N Qulin, MO | IN COMMUNITY OF BROSELEY |
| Apr 9, 5:13 PM CDT | HAIL 1 | 4 N Qulin, MO | IN COMMUNITY OF BROSELEY. |
| Apr 9, 5:30 PM CDT | TSTM WND DMG | Puxico, MO | POWER LINES DOWN, BLOCKING ROAD |
| Apr 9, 5:30 PM CDT | TSTM WND DMG | Puxico, MO | POWER LINES DOWN, BLOCKING ROAD. |
| Apr 9, 5:30 PM CDT | HAIL 1 | Puxico, MO | |
| Apr 9, 5:35 PM CDT | HAIL 1 | Fisk, MO | |
| Apr 9, 5:35 PM CDT | HAIL 1 | Fisk, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2139 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
078
WUUS53 KPAH 092149
SVRPAH
MOC023-143-207-092230-
/O.NEW.KPAH.SV.W.0011.210409T2149Z-210409T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
449 PM CDT Fri Apr 9 2021
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
West central New Madrid County in southeastern Missouri...
Southwestern Stoddard County in southeastern Missouri...
Butler County in southeastern Missouri...
* Until 530 PM CDT.
* At 448 PM CDT, severe thunderstorms were located along a line
extending from near Milltown to near Qulin to Piggott to Senath,
moving north at 60 mph. This storm has had a history of producing
large hail in northeast Arkansas.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Poplar Bluff, Dexter, Bernie, Puxico, Qulin, Fisk, Dudley,
Harviell, Hendrickson and Rombauer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
These storms are producing large hail. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows!
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Paducah.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3650 9038 3670 9055 3693 9053 3692 9025
3694 9022 3696 9022 3702 9015 3665 8992
3656 8995 3663 8996 3663 9015 3660 9018
3655 9018 3654 9021 3650 9022
TIME...MOT...LOC 2148Z 190DEG 50KT 3678 9051 3654 9031 3638 9023 3614
9016
HAIL...1.50IN
WIND...60MPH
$$
SMITH1 follow-up statement
829
WWUS53 KPAH 092218
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
518 PM CDT Fri Apr 9 2021
MOC023-143-207-092230-
/O.CON.KPAH.SV.W.0011.000000T0000Z-210409T2230Z/
New Madrid MO-Stoddard MO-Butler MO-
518 PM CDT Fri Apr 9 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR WEST CENTRAL NEW MADRID...SOUTHWESTERN STODDARD AND EASTERN
BUTLER COUNTIES...
At 517 PM CDT, severe thunderstorms were located along a line
extending from 6 miles south of Wappapello to 6 miles north of
Glennonville to near Campbell to near Kennett, moving northeast at
30 mph. At 507 pm, a report of quarter size hail was reported in
Qulin by broadcast media.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Dexter, Bernie, Puxico, Qulin, Fisk, Dudley and Rombauer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
These storms are producing large hail. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Paducah.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3660 9034 3675 9037 3686 9034 3694 9022
3696 9022 3702 9015 3665 8992 3656 8995
3663 8996 3663 9015 3660 9018 3655 9018
3656 9021 3656 9024
TIME...MOT...LOC 2217Z 213DEG 25KT 3685 9031 3668 9011 3652 9003 3627
8996
HAIL...1.00IN
WIND...60MPH
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:10 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 9, 3:10 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Paducah KY 310 PM CDT Fri Apr 9 2021 .SHORT TERM...(Tonight through Sunday night) Issued at 310 PM CDT Fri Apr 9 2021 A few showers have developed from an area of agitated cumulus from the Ozark Foothills northeast along a confluence zone across southern Illinois and into Gibson county Indiana. Instability is fairly limited east of the Mississippi, so would expect some bubbling to continue with possibly a stray lightning strike, but the stronger showers and any storms should have a hard time sustaining themselves for long. SPC's mesoanalysis indicates that there is around 1000J/kg of mixed-layer CAPE over much of southeast Missouri, but it may still be struggling with a cap. Therefore the cu field is locked to the better terrain for now. A broken band of thunderstorms is lifting northeast into southwest/south central Missouri along a progressive outflow. The 0-3KM bulk shear and SRH is not great, so not thinking that there will be much organization of the convection through the early evening. The HRRR lifts a few cells into southeast Missouri through 00Z, and then tries to push them eastward into west Kentucky this evening. Meanwhile, storms are expected to fire along the cold front over eastern Kansas and Oklahoma around 00Z. This convection is likely to become organized as it primarily dives east southeast into Arkansas through the evening. The northward extent of this development is in doubt, but cannot rule out a few stronger cells with wind or hail in our southwest counties after 06Z tonight. The overall signal is for the frontal convection to do a split with a mean-looking MCS diving to our south and more disorganized convection lifting north with the surface low. Not sure if there will be much convection left by 12Z as it attempts to push east of the Mississippi. The cold front will reach the Mississippi by 15Z Saturday and then clear the entire area by 21Z. At least scattered showers will continue along and ahead of it. A few storms will also be possible until the front passes. A few wraparound showers may skirt the northwest and northern edges of the forecast area late Saturday and Saturday night, but most of this activity will stay northwest/north of the region. .LONG TERM...(Monday through Friday) Issued at 310 PM CDT Fri Apr 9 2021 The next work week still looks rather uneventful. Generally dry conditions are forecast through the period. Temperatures compared to this week will be cooler, with highs mainly in the 60s. The longer term global models have been strongly hinting at a major cooldown, but they have delayed the timing of the cooldown. As a result, forecast temps will remain constant through the week. Highs will be warmest on Monday ahead of a cold front, ranging from the mid 60s to mid 70s. Otherwise, expect highs in the 60s with lows in the 40s through Friday. As far as precip chances, very little if any precip is expected. There is a slight chance of showers with the cold front passage Monday and Monday night. Tuesday appears dry behind the front. Beyond Tuesday, the ensembles continue to depict a broad area of negative 500 mb height anomalies over the northern states. These negative height anomalies are forecast to slowly sink south and increase late in the week. However, there is really not much of a signal for precip despite the falling 500 mb heights and lack of a strong surface high. The national model blend has littered the forecast with 20 percent pops starting Wednesday. Given the model differences in the large area of upper-level troughing approaching our region, it is tough to rule out a few showers. && .AVIATION... Issued at 1250 PM CDT Fri Apr 9 2021 Confidence in any significant coverage of convection this afternoon and evening is low, so will keep the TAFs dry for that period. A band of showers is expected to move eastward across the region overnight into Saturday morning, but instability is hard to find at this time, so will not have any mention of TS or VCTS. Not sure if there will be much impact on visibilities, but certainly cannot rule out MVFR conditions in the showers. Lower MVFR ceilings will develop as the showers arrive in the west, and may lag the showers in the north and east. A brief IFR ceiling cannot be ruled out, especially in the north. Gusty southwest winds will diminish through the afternoon. Winds will back to southeast tonight, and then pick up and become gusty from the southwest behind the cold front Saturday morning. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...DRS LONG TERM...MY AVIATION...DRS
Hazardous weather outlook, Apr 9, 3:28 PM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 328 PM CDT Fri Apr 9 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-101000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 328 PM CDT Fri Apr 9 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected through early evening, mainly over southeast Missouri. A few strong storms with locally gusty winds and hail will be possible. Overnight, a few thunderstorms will be possible amidst more widespread showers. A strong storm with damaging wind cannot be ruled out over southern portions of southeast Missouri and the Purchase Area of Kentucky. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A chance of thunderstorms will continue Saturday along and ahead of a weak cold front that will move east through the entire region by 4 PM. Locally heavy rainfall will be the primary concern. Strong southwest winds will gust up to 35 mph at times behind the cold front Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. DRS
In the hours before
Local storm report, Apr 9, 4:11 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
411 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HAIL GATEWOOD 36.58N 91.09W
04/09/2021 M0.88 INCH RIPLEY MO PUBLIC
RELAYED BY TV MEDIA.
&&
KESSpecial weather statement, Apr 9, 4:16 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Paducah KY
416 PM CDT Fri Apr 9 2021
MOZ107-092200-
Carter MO-
416 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARTER COUNTY UNTIL
500 PM CDT...
At 415 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hunter, or 11 miles southeast of Van Buren, moving northeast at 20
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Ellsinore, Hunter and Grandin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3705 9091 3705 9073 3700 9073 3700 9071
3697 9072 3697 9070 3693 9070 3693 9068
3688 9068 3681 9079 3683 9115
TIME...MOT...LOC 2115Z 220DEG 17KT 3687 9088
SMITHLocal storm report, Apr 9, 4:27 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
427 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL DONIPHAN 36.62N 90.82W
04/09/2021 E1.00 INCH RIPLEY MO BROADCAST MEDIA
QUARTER SIZE HAIL NEAR LONE STAR SCHOOL.
&&Local storm report, Apr 9, 4:34 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
434 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL DONIPHAN 36.62N 90.82W
04/09/2021 E1.50 INCH RIPLEY MO BROADCAST MEDIA
&&Special weather statement, Apr 9, 4:36 PM CDT, 13 minutes before
Special Weather Statement National Weather Service Paducah KY 436 PM CDT Fri Apr 9 2021 ILZ081-085-092215- Franklin IL-Williamson IL- 436 PM CDT Fri Apr 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILLIAMSON AND SOUTHEASTERN FRANKLIN COUNTIES UNTIL 515 PM CDT... At 435 PM CDT, Doppler radar was tracking a strong thunderstorm over Johnston City, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Marion, Herrin, West Frankfort, Johnston City, Zeigler, Energy, Pittsburg, Thompsonville, Orient, Hanaford, Freeman Spur, Whiteash, Williamson County Regional Airport and Spillertown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Paducah. && LAT...LON 3774 8871 3770 8900 3790 8907 3799 8871 TIME...MOT...LOC 2135Z 249DEG 15KT 3783 8897 SMITH
Local storm report, Apr 9, 4:38 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
438 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL ELLSINORE 36.94N 90.75W
04/09/2021 E1.00 INCH CARTER MO EMERGENCY MNGR
COVERING THE GROUND.
&&The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:45 PM CDT | Special Weather Statement | PAH | Wayne | 30 min |
| Apr 9, 4:01 PM CDT | Special Weather Statement | PAH | Ripley | 44 min |
| Apr 9, 4:16 PM CDT | Special Weather Statement | PAH | Carter | 44 min |
| Apr 9, 4:22 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 38 min |
| Apr 9, 4:27 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Wayne | 48 min |
| Apr 9, 4:30 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 30 min |
| Apr 9, 4:57 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 33 min |
| Apr 9, 5:03 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley, Wayne | 22 min |
| Apr 9, 5:49 PM CDT | Special Weather Statement | PAH | Scott, Stoddard | 41 min |
| Apr 9, 6:26 PM CDT | Special Weather Statement | PAH | Perry | 34 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.